Ischemic heart disease, otherwise called coronary heart disease or coronary artery disease, is when the blood supply to the heart is reduced due to the narrowing of the major blood vessels of the heart. Fatty deposits (plaque) on the walls of these blood vessels is the cause. The symptoms of this disease include chest pain, shortness of breath, and heart attack.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
How to reduce the increased lipoprotein level?
Query: Hi doctor, I am a 42-year-old female. I am not taking any medications till now. Recently, I did my yearly medical tests and saw my LP(a) at 54.3 mg/dL. Please suggest. Read Full »
Dr. Goswami Parth Rajendragiri
Answer: Hi, Welcome to icliniq.com. Usually, LP(a) level should be less than 30 mg /dL. But, you have an increased level. High level of LP(a) signifies the increased risk for atherosclerosis of vessel and heart disease like ischemic heart disease. The doctor usually prescribes this test when there is a high... Read Full »
My doctor recommended placing stent for 70 percent block, but I want ayurvedic treatment. Please advise.
Query: Hi doctor, I am suffering from diabetes and high blood pressure. A day back, I had an angiography due to diabetes and high blood pressure. One day before, l had angiography due to my two NYSE (healthcare index) having a block up to 70 percent. What should I do to cure it? My age is 37, and the docto... Read Full »
Dr. Mahmoud Ahmed Abdelrahman Abouibrahim
Answer: Hi, Welcome to icliniq.com. I understand your concern. The appropriate management of your ischemic heart disease includes: 1. Strict control of blood sugar level (HbA1c (glycated hemoglobin) below 7 percent). 2. Strict control of blood pressure (below 130/80 mm/Hg). 3. Regular medications for ... Read Full »
Is the treatment prescribed for chronic ischemic heart disease correct?
Query: Hello doctor, I would like to ask you for a second opinion on the treatment prescribed for my 53-year-old mother by a cardiologist. She was diagnosed with chronic ischemic heart disease following a routine ECG which I would like to send you, and the blood tests indicated a cholesterol of 280. The sy... Read Full »
Answer: Hello,Welcome to icliniq.com.I reviewed the therapy prescribed by the doctor and I agree with it. It contains:1. A blood thinner (Aspirin and Clopidogrel) to help prevent blood clots in the coronary arteries.2. A beta blocker to lower the heart rate.3. A nitrate to help increase the blood flow in th... Read Full »
I had recently undergone an angioplasty and have erectile dysfunction. Can I take medication for erectile dysfunction along with other medicines?
Query: Hello doctor, I have been suffering from erectile dysfunction for many years and recently underwent angioplasty surgery. Kindly help. Thank you. Read Full »
Answer: Hello, Welcome to icliniq.com. Erectile dysfunction is common and sometimes a precursor of ischemic heart disease. As you have undergone angioplasty recently, it is advisable that before starting a drug like Viagra (Sildenafil), you consult your cardiologist about the safety of this drug. It is co... Read Full »
I have a discomfort under my sternum when I walk up a slope. What do you suggest?
Query: Hello doctor,I have a very localized discomfort under my sternum when I exercise. Generally, it does not occur with just walking on level ground but on even a gentle slope (incline), I begin to notice it. I have had an echocardiogram. The cardiologist recommended an angiogram and possibly an angiopl... Read Full »
Answer: Hello, Welcome to icliniq.com. I have reviewed your health query and have understood you may be having what is called ischemic heart disease. In this disease, the vessels supplying blood to the heart muscles itself, get clogged due to any reason. When there is the partial blockage (incomplete bloc... Read Full »
What do my MRI reports suggest?
Query: Hello doctor, I am diabetic and hypertensive and have neuro problems. Please look at my MRI reports and advise me accordingly. I have attached the reports. Read Full »
Answer: Hello, Welcome to icliniq.com. I have gone through the attachments (attachments removed to protect patient identity). The MRI (magnetic resonance imaging) report says chronic ischemic changes suggestive of small vessel ischemia. These changes are usually seen in people with underlying diabetes... Read Full »
What can the cause of my generalized body pain, fever, and headache?
Query: Hello doctor, My mother, aged 64, has ischemic cardiomyopathy. Her angina and breathlessness are reduced, and they only occur when she exerts herself. But, she is feeling nauseous and dizzy even though she takes food every two hours. Her random blood sugar test is done, and the values are between... Read Full »
Answer: Hello, Welcome to icliniq.com. Well, your mother seems to have issues with her blood sugar and thyroid together along with the heart problems. This makes a vicious circle leading to symptoms getting interrelated thereby creating a worse scenario. She is having high TSH (thyroid-stimulating horm... Read Full »
Do all my symptoms occur due to alcohol neuropathy or back injury?
Query: Hello doctor, I am a 31 years old, who weighs 160 lbs and 5.10 feet tall. I drink alcohol on and off since I was 18 years old. Once I got back from deployment, I drank pretty hard with friends. I would say 3 to 8 beers every other night and then 12 to 16 on weekends. I quit drinking cold turkey a mo... Read Full »
Answer: Hello, Welcome to icliniq.com. After quitting alcohol, many patients get alcohol withdrawal symptoms, but that usually develops within a week of quitting alcohol. Chest tightness and racing heart can be because of some cardiac problem like rhythm disturbance or ischemic heart disease, or it can a... Read Full »
Should an 80-year-old man with heart problems who underwent knee joint surgery be put on anticoagulants?
Query: Hello doctor, An 80-year-old man underwent a recent septic arthritic joint surgery and was hospitalized for 20 days. The medications prescribed were Levothyroxine 150 mg, Atorvastatin 20 mg, Ramipril 10mg, Bendroflumethiazide 2.5 mg, Metformin 500 mg twice daily, Tamsulosin 400 mg, and Lansoprazole ... Read Full »
Answer: Hi, Welcome to icliniq.com. I have gone through the details you provided. The patient has had recent joint surgery. He has ischemic heart disease. But you have not mentioned angioplasty, bypass, or any blockages. If the patient has knee or hip joint surgery, he will need anticoagulant medication. Al... Read Full »
Should I be concerned about my father's hiccups and burping?
Query: Hi doctor, My dad recently was admitted to hospital after a heart attack, and he was in the hospital for almost a week. Currently, he was discharged and taking rest at home. The doctor advised that his heart pumping rate is around 23% and require improvement. Since morning he has been having hiccup... Read Full »
Answer: Hi, Welcome to icliniq.com. I saw your dad's reports (attachment removed to protect patient identity). He has severe heart failure due to supposedly decreased blood supply to the heart (ischemic left ventricular dysfunction). The cause of hiccups and burping could be due to gastritis induced by ... Read Full »